Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Diagnosed With Facial Wasting

Here's a taste of what TheBody.com has to offer on this topic:
Ask the Experts

what are the best drugs to prevent facial wasting

I have been diagnosed about 2 months ago. I am going to start my treatment next month. Do you have any suggestions about what drugs prevent facial wasting and fat loss?Thank you!...
Gerald Pierone, M.D.

Response from Gerald Pierone, M.D.

AIDS Research and Treatment Center of the Treasure Coast
The medications that are most closely tied to facial thinning and fat loss are d4T (stavudine, Zerit), AZT (zidovudine, Retrovir) and ddI (didanosine, Videx). This is one of the reasons, among others, that these medications are not used as much... Read more »

Facial Wasting and Neuropathy

Dear Drs:I have two questions:1) I was diagnosed in 2003 and have been taking Combivir and Viramune... Read more »

Early Diagnosis of Facial Wasting - Treatment

Hi Dr. I was recently diagnosed as HIV + 5 mnths ago and have only started Atripla for two weeks or... Read more »
Articles
The Body's "Ask the Experts" Forums

FAQs About Facial Wasting

Don't see your question? Ask it in our Facial Wasting forum ! Basics and Prevention | Treatment | Insurance | Personal Stories Basics and Prevention Newly diagnosed: Which meds should I choose to avoid lipoatrophy? How long should I... Read more »
Canadian AIDS Treatment Information Exchange

Why Your Dentist Needs to Know About Your Facial Fillers

In the early 2000s, facial wasting -- the loss of the fatty layer just under the skin on the face, particularly in the cheeks -- was a real concern for people with HIV on anti-HIV therapy. With its signature sunken cheeks and resulting gaunt... Read more »
Body Positive

As Easy as ESAP

Jack is a person living with AIDS in Brooklyn. He was diagnosed with wasting syndrome, and his doctor prescribed testosterone injections. When going to visit his sister in Buffalo, however, he was in such a rush to get to the airport on time that he... Read more »
U.S. Department of Health and Human Services

Reconstructive Treatments for Facial Lipodystrophy Syndrome

Issue: Reconstructive treatments for Facial Lipodystrophy Syndrome generally involve injecting various substances to supplement or fill out certain contours of the face. Lipodystrophy Syndrome (LDS) is characterized by abnormal redistribution of... Read more »
Connect With Others

facial wasting * any help/support appreciated

Posted by boston781, 3 Replies
I've been HIV+ since '91. I'm currently on fuzeon & other meds. I am so depressed over my sunken cheeks. I'm doing well healthwise being on this regimen. If anyone knows or has any suggestions on where to find help in the Boston area I'd... Read more »

facial wasting

Posted by Anonymous, 2 Replies
Hello All,
I've become obsessive with my concern with facial wasting. I've been positive for over 20 years, and have been very fortunate as I've not developed any AIDS related disorders. However, 3 years ago I was diagnosed with type II diabetes,... Read more »

Facial Wasting

Posted by Anonymous, 2 Replies
Has anyone found a way to deal with facial wasting? I'm not on treatment yet but still have terrible facial wasting.

Read more »

question about facial wasting

Posted by Anonymous
Is facial wasting from the disease or the meds ?

Read more »